Extreme care should be used when taking powerful narcotic painkillers such as Kadian. For one, they can be highly addicting. The drug, which contains morphine sulfate, also poses a significant risk of overdose among those who misuse the medication or take it in combination with some other substances. Kadian is used to treat moderate to severe pain but is also a drug of abuse, making it susceptible to illegal diversion. It’s important that patients take their prescription medication exactly as prescribed. Taking it in higher doses or more often than recommended can lead to physical and/or psychological dependence and overdose. An overdose can be fatal and happens among therapeutic and recreational users. The risk increases for those who are abusing Kadian. Most people don’t set out to overdose on prescription medicine. This central nervous system depressant can cause very serious, even fatal, complications when combined with other substances that have this effect. These include alcohol, tranquilizers, sedative/hypnotics and other narcotics.
What to Look For If You Suspect a Kadian Overdose
Altering the dose of Kadian in any way can lead to overdose. This can include breaking the tablet, chewing it or otherwise crushing it. This causes a rapid release of medication which can overwhelm the body. Overdose symptoms may vary among patients but can include slowed or labored breathing, loss of breath, pinpoint pupils, weak pulse, low blood pressure, muscle or stomach spasms, blue lips, dizziness, extreme drowsiness, confusion, fainting, cold and clammy skin, seizures and coma. Emergency help should be summoned immediately if you are experiencing any of these symptoms after taking a prescription opiate painkiller. If caught in time, emergency personnel can treat these symptoms through various means, including the administration of a counteracting drug, or a narcotic antagonist. Other possible treatments could include: monitoring of vital signs, stomach pumping and the administration of a laxative, activated charcoal or intravenous fluids. Patients should be up front with medical personnel about the amount taken and whether it was taken with other substances.
Humane Kadian Detox is A Phone Call Away
Taking Kadian for a prolonged period can lead to problems that include addiction. Once this happens, patients may escalate use or misuse the drug, increasing the risk for overdose. Kadian addiction can be treated safely and humanely with the Waismann Method of Rapid Detox. Our in-hospital medical detox takes less than two hours and uses intravenous medication to rid the patients’ opiate receptors of Kadian. Our total required hospital stay is 2-4 days during which patients are closely monitored. The procedure itself takes place while patients sleep lightly under deep sedation. Withdrawal symptoms are accelerated and occur while patients are under. This minimizes suffering that otherwise could last days or weeks, and guards against relapse. We don’t use opiate replacements such as Suboxone or methadone in our treatment. We also offer transitional living at our Domus Retreat facility for those who wish to continue recovery in a relaxing, supportive and discreet environment.
Last Updated on